Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 212, NWS Atlanta, GA

June 26, 2015Floyd County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 26, 2015, 3:34 PM EDT for Floyd County, Georgia. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2015, 3:34 PM EDT (19:34 UTC)
Expired
Jun 26, 2015, 4:15 PM EDT
In force
41 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

County Floyd County, GA

The radar

The Northeast Alabama radar (KHTX), 100 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 3:42 PM EDTTSTM WND DMGLivingston, GATHE FLOYD COUNTY 911 CENTER REPORTED A FEW TREES DOWN NEAR FOSTERS MILL ROAD AND LIVINGSTON ROAD.
Jun 26, 4:08 PM EDTTSTM WND DMGGarden Lakes, GATREES WERE BLOWN INTO POWERLINES ON HARRISON ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2015-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1434 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2015-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1434 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
941 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

126 
WUUS52 KFFC 261934
SVRFFC
GAC115-262015-
/O.NEW.KFFC.SV.W.0212.150626T1934Z-150626T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
334 PM EDT FRI JUN 26 2015

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN FLOYD COUNTY IN NORTHWESTERN GEORGIA...

* UNTIL 415 PM EDT

* AT 333 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CAVE
  SPRING...OR 8 MILES NORTHEAST OF FORNEY...MOVING NORTHEAST AT 5
  MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ROME...CAVE SPRING...COOSA AND LINDALE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3429 8540 3429 8539 3433 8537 3437 8534
      3423 8511 3411 8536 3417 8544
TIME...MOT...LOC 1933Z 217DEG 6KT 3418 8537 

HAIL...0.88IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:33 PM EDT, 2 hours 1 minute earlier.

Area forecast discussion, Jun 26, 1:33 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
133 PM EDT FRI JUN 26 2015

.PREV DISCUSSION... /ISSUED 455 AM EDT FRI JUN 26 2015/

SHORT TERM /TODAY THROUGH SATURDAY/...
MODELS IN PRETTY GOOD AGREEMENT THROUGH THE SHORT TERM ALTHOUGH
THERE ARE THE NORMAL TIMING AND STRENGTH DIFFERENCES. THE COLD FRONT
OVER THE MISSISSIPPI AND OHIO VALLEYS WILL DRIFT SOUTHWARD...MOVING
INTO THE CWA SATURDAY. PRIOR TO THIS...A SHORT WAVE...CURRENTLY
MOVING ONSHORE ON THE FLORIDA PANHANDLE WILL MOVE NORTHEAST INTO
CENTRAL GEORGIA THIS MORNING BRINGING AN INCREASE IN POPS. DAYTIME
HEATING ACROSS NORTH GA WILL ALSO INITIATE CONVECTION ACROSS MUCH OF
NORTH GA THIS AFTERNOON AND HAVE GONE WITH LIKELY POPS IN THESE
AREAS. INSTABILITIES WILL BE RUNNING HIGH...ESPECIALLY ACROSS NORTH
GEORGIA AND THERE IS A SLIGHT RISK OF SEVERE TSTORMS. AS WE MOVE
INTO THE EVENING HOURS...CONVECTION WILL DISSIPATE...HOWEVER AS THE
COLD FRONT MOVES INTO THE TENNESSEE VALLEY LATE TONIGHT...TSTORM
CHANCES INCREASE ACROSS NORTH GA ALONG WITH THE RISK OF SEVERE
TSTORMS. THE TSTORMS WILL SPREAD ACROSS THE CWA DURING THE DAY
SATURDAY WITH THE RISK SEVERE STORMS CONTINUE IN ADVANCE OF THE
FRONT.

TEMPS WILL BE TRICKY BOTH TODAY AND SATURDAY DUE TO CLOUDS/PRECIP OR
LACK THERE OF. AREAS SEEING AMPLE SUNSHINE WILL SEE TEMPS RISE INTO
THE MID AND UPPER 90S WHILE AREAS SEEING RAIN AND CLOUDS WILL SEE
TEMPS IN THE 80S TO LOWER 90S.

17

LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
EXTENDED PERIODS MARKED WITH MORE DYNAMIC PATTERN AS UPPER TROUGH
RETURNS TO THE AREA. AFOREMENTIONED COLD FRONT PUSHES THROUGH THE
STATE SATURDAY...WITH SOME ASSOCIATED STORMS CARRYING INTO
SATURDAY NIGHT ACROSS THE FAR SOUTHERN PORTIONS OF THE CWA. SUNDAY
AND MONDAY CONTINUE TO LOOK LIKE MORE PLEASANT DAYS WITH
TEMPERATURES IN THE 80S...AND VERTICAL PROFILES SHOWING DRY AIR
ACROSS THE AREA. TEMPERATURES SUNDAY WILL HOVER SLIGHTLY BELOW
NORMAL...THEN MODERATE SLIGHTLY TO NEAR NORMAL MONDAY.

WITH THE UPPER TROUGH AXIS REMAINING WEST OF THE AREA...AN ACTIVE
PATTERN IS EXPECTED THROUGH THE WEEK AS SEVERAL FEATURES PUSH INTO
THE REGION. NEXT BOUNDARY IMPACTS THE AREA TUESDAY...WITH ENHANCED
STORM CHANCES REMAINING ACROSS THE AREA THROUGH THE REMAINDER OF
THE WEEK. AMPLE MOISTURE WILL ALLOW FOR MORE EFFICIENT
PRECIPITATION PROCESSES. HAVE GENERALLY GONE GOOD CHANCE TO LIKELY
POPS ACROSS THE AREA EACH DAY TUESDAY THROUGH FRIDAY...AND SLIGHT
CHANCE TO LOW END CHANCE POPS OVERNIGHT.

31

&&

.AVIATION...
18Z UPDATE...
VFR CONDITIONS EXPECTED TO PREVAIL THROUGH THE TAF PERIOD... EXCEPT
LOWER MVFR/IFR POSSIBLE WITH EXPECTED PERIODS OF CONVECTION THIS
AFTERNOON... THEN AGAIN SATURDAY AFTERNOON. HIRES MODELS CONTINUE TO
SHOW SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS MOST TAF
SITES BETWEEN 19-23Z THIS AFTERNOON... THEN DIMINISHING BY MID TO
LATE THIS EVENING. CONVECTION BECOMES MORE WIDESPREAD ON SATURDAY
AHEAD OF A COLD FRONT...MAINLY DURING THE AFTERNOON FOR ALL TAF
SITES. WINDS WILL REMAIN MAINLY SOUTHWEST THROUGH THE FORECAST
PERIOD WITH SPEEDS 7KTS OR LESS THROUGH TONIGHT... THEN 10-12KTS
POSSIBLE ON SATURDAY.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM ON TIMING OF PRECIP.
HIGH ON REMAINING ELEMENTS.

39

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          97  73  88  64 /  40  40  90  60
ATLANTA         92  73  84  66 /  50  50  90  50
BLAIRSVILLE     89  70  79  58 /  60  60  80  20
CARTERSVILLE    91  72  83  63 /  60  60  80  20
COLUMBUS        90  73  87  69 /  60  60  90  60
GAINESVILLE     93  72  84  64 /  50  50  80  20
MACON           93  74  89  68 /  60  50  90  60
ROME            92  73  85  63 /  60  60  80  20
PEACHTREE CITY  91  73  85  64 /  60  50  90  60
VIDALIA         93  74  91  72 /  50  50  60  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...17/39
LONG TERM....31
AVIATION...39
Hazardous weather outlook, Jun 26, 4:59 AM EDT, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
459 AM EDT FRI JUN 26 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-270900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
459 AM EDT FRI JUN 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED TO SCATTERED SEVERE STORMS POSSIBLE THIS AFTERNOON AND
EVENING ACROSS NORTH AND CENTRAL GEORGIA...AND AGAIN LATE TONIGHT
ACROSS NORTH GEORGIA

WEATHER HAZARDS EXPECTED...

THE MAIN THREAT FROM THE SEVERE STORMS WILL BE DAMAGING WINDS AND
LOCALLY HEAVY RAIN. UP TO 1 INCH HAIL IS POSSIBLE AS WELL. DUE TO
THE LOCALLY HEAVY RAIN...BRIEF FLOODING OF LOW LYING AREAS IS
POSSIBLE.

DISCUSSION...

AN UPPER LEVEL DISTURBANCE WILL MOVE INTO CENTRAL GEORGIA THIS
MORNING BRINGING AN INCREASE CHANCE OF THUNDERSTORMS TO CENTRAL
GEORGIA. DAYTIME HEATING COMBINED WITH AMPLE INSTABILITY ACROSS
NORTH GEORGIA WILL BRING AN INCREASING RISK OF SHOWERS AND
THUNDERSTORMS ACROSS NORTH GEORGIA THIS AFTERNOON AS WELL. THE RISK
OF THUNDERSTORMS WILL DIMINISH THIS EVENING. THEN AS A COLD FRONT
MOVES INTO THE TENNESSEE VALLEY...SHOWERS AND THUNDERSTORMS WILL
INCREASE ACROSS NORTH GEORGIA. SOME OF THE STORMS TODAY AND LATE
TONIGHT COULD BE SEVERE...ESPECIALLY ACROSS NORTH GEORGIA.

THE BEST TIMES FOR SEVERE STORMS WILL BE FROM 2 PM TO 10 PM TODAY
ACROSS NORTH AND CENTRAL GEORGIA. ALSO...FROM 9 AM INTO SATURDAY
MORNING ACROSS NORTH GEORGIA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN SATURDAY
AND SATURDAY NIGHT AS A COLD FRONT PUSHES SOUTHEASTWARD. SOME
STORMS REACHING STRONG TO POSSIBLY SEVERE LEVELS ARE POSSIBLE BOTH
PERIODS. DAMAGING WINDS...LOCALLY HEAVY RAIN AND FREQUENT CLOUD TO
GROUND LIGHTNING WILL BE THE MAIN THREATS. HAIL UP TO 1 INCH IN
DIAMETER IS ALSO POSSIBLE.

THUNDERSTORM CHANCES RETURN MAINLY TUESDAY AND WEDNESDAY AS OTHER
DISTURBANCES LOOK TO INFLUENCE THE AREA. THERE IS STILL UNCERTAINTY
IN THE FORECAST ON TIMING AND LOCATIONS OF GREATER CHANCES. STAY
TUNED TO FUTURE UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jun 26, 2:55 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
255 PM EDT FRI JUN 26 2015

GAZ002-011-261945-
CHATTOOGA GA-WALKER GA-
255 PM EDT FRI JUN 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN CHATTOOGA AND
WALKER COUNTIES UNTIL 345 PM EDT...

AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LAFAYETTE...MOVING NORTHEAST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY
MOVE ACROSS CHATTOOGA AND WALKER COUNTIES THROUGH 345 PM EDT.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LAFAYETTE...CHICKAMAUGA...TRION...LA FAYETTE...MENLO...NOBLE...
NAOMI...CLOUDLAND...CENTER POST...ROCK SPRING...SUTTLES MILL...
LINWOOD AND VILLANOW.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

LAT...LON 3467 8549 3469 8549 3488 8527 3486 8526
      3486 8523 3482 8520 3478 8520 3477 8516
      3476 8515 3472 8517 3472 8511 3467 8507
      3447 8550 3463 8553
TIME...MOT...LOC 1855Z 234DEG 15KT 3466 8539
Special weather statement, Jun 26, 3:04 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
304 PM EDT FRI JUN 26 2015

GAZ102-261930-
STEWART GA-
304 PM EDT FRI JUN 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN STEWART
COUNTY UNTIL 330 PM EDT...

AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF LUMPKIN...MOVING NORTH AT 10
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS STEWART
COUNTY THROUGH 330 PM EDT.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LOUVALE AND CHARLES.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING OR HEAVY RAIN.

LAT...LON 3208 8495 3218 8501 3220 8496 3221 8497
      3221 8498 3222 8498 3222 8493 3223 8492
      3223 8482 3222 8481 3222 8480 3223 8480
      3223 8477 3212 8477
TIME...MOT...LOC 1904Z 173DEG 10KT 3213 8491

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 2:55 PM EDTSpecial Weather StatementFFCWalker50 min
Jun 26, 3:04 PM EDTSpecial Weather StatementFFCStewart26 min
Jun 26, 3:27 PM EDTSevere Thunderstorm WarningFFCDade, Walker48 min
Jun 26, 3:32 PM EDTSevere Thunderstorm WarningFFCWhitfield43 min
Jun 26, 3:43 PM EDTSpecial Weather StatementFFCCatoosa32 min
Jun 26, 4:02 PM EDTSpecial Weather StatementFFCTowns43 min
Jun 26, 4:10 PM EDTSpecial Weather StatementFFCGordon35 min
Jun 26, 4:15 PM EDTSpecial Weather StatementFFCChattooga30 min
Jun 26, 4:17 PM EDTSpecial Weather StatementFFCWhitfield28 min
Jun 26, 4:29 PM EDTSevere Thunderstorm WarningFFCFloyd, Gordon31 min
Jun 26, 4:32 PM EDTSevere Thunderstorm WarningFFCTowns43 min
Jun 26, 4:36 PM EDTSpecial Weather StatementFFCCherokee24 min
Jun 26, 4:40 PM EDTSevere Thunderstorm WarningFFCCherokee35 min
Jun 26, 4:42 PM EDTSpecial Weather StatementFFCMurray33 min
Jun 26, 4:46 PM EDTSevere Thunderstorm WarningFFCMurray, Whitfield29 min
Jun 26, 4:50 PM EDTSevere Thunderstorm WarningFFCTowns25 min
Jun 26, 4:51 PM EDTSevere Thunderstorm WarningFFCDawson, Forsyth39 min
Jun 26, 4:54 PM EDTSevere Thunderstorm WarningFFCGordon35 min
Jun 26, 5:07 PM EDTSpecial Weather StatementFFCHall23 min
Jun 26, 5:07 PM EDTSevere Thunderstorm WarningFFCDawson, Pickens38 min
Jun 26, 5:14 PM EDTSpecial Weather StatementFFCTowns31 min
Jun 26, 5:17 PM EDTSpecial Weather StatementFFCMurray, Whitfield28 min
Jun 26, 5:25 PM EDTSpecial Weather StatementFFCForsyth65 min
Jun 26, 5:31 PM EDTSpecial Weather StatementFFCHall29 min
Jun 26, 5:32 PM EDTSpecial Weather StatementFFCUnion28 min
Jun 26, 5:43 PM EDTSpecial Weather StatementFFCMurray62 min
Jun 26, 5:44 PM EDTSpecial Weather StatementFFCTowns31 min
Jun 26, 5:58 PM EDTSpecial Weather StatementFFCUnion47 min
Jun 26, 6:14 PM EDTSevere Thunderstorm WarningFFCUnion31 min
Jun 26, 6:18 PM EDTSpecial Weather StatementFFCFannin27 min
Jun 26, 6:20 PM EDTSpecial Weather StatementFFCWhite25 min
Jun 26, 6:23 PM EDTSpecial Weather StatementFFCGwinnett22 min
Jun 26, 6:41 PM EDTSpecial Weather StatementFFCTowns, Union34 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.